MAUDE Adverse Event Report: STRYKER GMBH TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23410933S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded at hospital.
 
Event or Problem Description
It was reported that the patient had primary surgery on (b)(6) 2023 to insert a tibial nail.The patient was a severely injured patient; the opposite leg had been amputated.The operated leg was also missing a lot of soft tissue, so surgeon scheduled to undergo surgery to transplant vascular tissue and skin at a later date.The initial surgery was successfully completed, but the day after the surgery, the surgeon informed sales rep that he wanted to perform a surgery to replace it with a shorter nail than implanted.The reason for wanting to replace the nail with a short nail was to make the defect as small as possible for the soft tissue transplant surgery.Since the bone itself where the initial surgery was performed had been crushed and the opposite leg had already been amputated, there was no need to worry about leg length difference, so he decided it would be better to shorten the leg and performed the surgery to replace the nail.Revision surgery was performed on (b)(6) 2023.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device or x-rays were not available to confirm the revision, however, the issue is user preference related as indicated by the additional information.A device inspection was not possible since the affected device was not returned, however, a device inspection was not considered necessary.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the additional information received and admission of the operating surgeon that the nail revision (long nail to short) was planned to make the defect as small as possible for the soft tissue transplant surgery, it is safe to say the issue is due to user preference related.No allegations were made against the device.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18272820
Report Number0009610622-2023-00438
Device Sequence Number7690972
Product Code HSB
UDI-Device Identifier07613327290745
UDI-Public07613327290745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number23410933S
Device Lot NumberK01BC50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale